Colorado, 2023

Tornado and Hail in Colorado, August 5, 2023

August 5, 2023 · NWS PUB · 42 events in 4 counties and zones

The one and only time this year when there was a proper monsoonal tap over southern Colorado. In this case, there was weak northweserly flow aloft, and southeasterly flow at the surface, which resulted in a unstable and high shear environment.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

The one and only time this year when there was a proper monsoonal tap over southern Colorado. In this case, there was weak northweserly flow aloft, and southeasterly flow at the surface, which resulted in a unstable and high shear environment. There was almost a tornado that touched down, however, no reports of debris or damage were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 4, 10:35 PM MST, 3 hours earlier.

Area forecast discussion, Aug 4, 10:35 PM MST, 3 hours before
Area Forecast Discussion
National Weather Service Pueblo CO
1135 PM MDT Fri Aug 4 2023

.SHORT TERM...(This evening through Saturday)
Issued at 308 PM MDT Fri Aug 4 2023

Key Messages:

1) Showers and thunderstorms are possible this afternoon and this
evening, mainly across highway 50 corridor and the eastern plains.
Some could be strong to severe.

2) A cold front pushes through our plains tomorrow, bringing more
chances for strong to severe thunderstorm activity to most of the
area, especially east of the I-25 corridor.

3) Critical Fire Weather conditions are expected for the San Luis
Valley tomorrow, where a Red Flag Warning is valid from 11am through
8pm.

Currently..

Water vapor imagery depicts a low moving across the northern Rockies
towards the northern plains this afternoon, with very dry air making
its way into western portions of the forecast area, especially in
the mid and upper-levels. At the surface, some moisture has backed
into our plains thanks to easterly and southeasterly winds. The
dewpoint at La Junta is still holding steady at 55, while Lamar is
still at 61 as of 3pm. Cu has popped across most of the forecast
area, though no showers or storms to report quite yet as dry air
remains entrenched over the higher terrain. One lone sub-severe cell
has developed just northeast of El Paso County.

Rest of Tonight..

High res models continue to hint at the possibility of shortwave
energy sparking showers and thunderstorms over the Wet Mountains
later this afternoon and into the evening hours. Both the NAMnest
and HRRR show thunderstorm activity popping up around the Custer
County and Pueblo County line after 6pm this evening, and pushing
eastward throughout the evening hours. Current thinking is that this
activity will be sub-severe, though with decent shear in place and
over performing dewpoints, we may need to keep a close eye on
convection across the highway 50 corridor this evening. Main threats
at this point look to be damaging winds given inverted v forecast
sounding profiles and over 1400 J/kg of DCAPE.

Another area to keep a close eye on will be our far eastern plains,
mainly through Kiowa, Bent and Prowers counties. Though major
synoptic features will remain to our northeast tonight, a weak
nocturnal low level jet looks to sustain convection into the
overnight hours. Decent shear and 1500 to 2000 J/kg of CAPE are
forecast for this area later this afternoon, suggesting that storms
could become strong to severe as they move eastward and encounter
this more favorable environment.

Saturday..

Dry, westerly flow increases over the high country tomorrow, as the
low to our northeast pushes a cold frontal boundary through our
plains tomorrow afternoon. This set up will mean critical fire
weather conditions for the San Luis Valley, along with more chances
for strong to severe storms on our plains. Both the HRRR and the
NAMnest push the cold front into El Paso County anywhere between 2pm
and 4pm, sparking showers and thunderstorms across the Palmer Divide
and spreading them south and eastwards throughout the rest of the
afternoon and evening. With the upper jet over the region tomorrow
afternoon and at least 20 or so kt of shear, storms should be able
to stay organized as they push south and eastward. Best chances for
severe look to remain across the Palmer and areas along and east of
the I-25 corridor, where more favorable moisture and instability is
forecast to exist by tomorrow afternoon. All modes of severe will be
possible, with highest risks for damaging winds and hail up to 2
inches being possible again mainly across the Palmer and the plains
east of I-25.

.LONG TERM...(Saturday night through Friday)
Issued at 308 PM MDT Fri Aug 4 2023

Key Messages
1) Increasing fire weather concerns for the mountains and high
   valleys with fire weather concerns possibly spreading into
   the southern I25 corridor next week.

.Sunday...Cooler low level airmass is over the eastern plains with
highs on Sunday in the upper 70s to mid 80s on the plains. Models
soundings show a relatively stable atmosphere on the eastern
plains. Ensembles have very low probabilities of CAPE greater than
1000 J/kg with highest probabilities over the eastern mountains.
NBM is rather generous with high scattered PoPS on the plains
during the afternoon and evening. Disturbance passing to the north
may result in some shallower convection developing. There will be
plenty of shear with forecast 400mb winds around 40 knots, so if
deeper convection develops will have to watch for stronger
convection.

Further west, dry and mild mid levels will result in generally
warm and dry weather with some high based weak convection
possible. Fire weather concerns continue with low humidities and
modestly gusty winds. Fire weather zones 220, 223, and 224 have
widespread red flag conditions, but currently fuels are only
critical in zone 224 (San Luis Valley). Will issue a fire weather
watch for fire weather zone 224.

.Monday through Friday...The "non"-soon versus the monsoon
continues over the mountains and high valleys with ensemble means
showing PWAT values of 50 to 70% of normal through at least
midweek. Daytime humidities will be low most days for the threat
of critical fire weather conditions. Limiting factor will be
winds as flow aloft weakens towards midweek. There are hints of
increased mid level moisture towards the end of the week. GEFS
mean has PWAT approaching the normal range by Friday, but the GEFS
tends to increase monsoon moisture to quickly. ENS has PWAT
"increasing" to only around 80% by the end of the week.

On the plains, a warming and drying trend develops with highs well
into the 90s on the plains by Tuesday. Best chances for
precipitation will be on Monday, closer to the Kansas border
where deeper low level moisture will remain. Otherwise, isolated
high based storms over the eastern mountains may move eastward
into the I 25 corridor. GEFS and ENS have zero or very low
probabilities of CAPE above 1000 J/kg throughout the week except
closer to the Kansas border on Monday. By the end of the week, a
modest increase in moisture may bring a slightly better chance
for storms over the eastern mountains. Critical fire weather
conditions may spread into the southeast mountain and into the
southern I25 corridor with lower minimum humidities. Fire weather
zone 225 (southeast mountains) has critical fuels so there is the
potential for fire weather highlights for this area next week.
--PGW--

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1125 PM MDT Fri Aug 4 2023

VFR conditions are expected to prevail for all TAF sites (KALS,
KCOS, and KPUB) throughout the forecast period. SHRA and TSRA are
expected to be in and around the vicinity of KCOS and KPUB by
later in the afternoon and evening, and through to the end of the
forecast period. If SHRA/TSRA does develop and move OVHD at
either one of these stations, it could temporarily reduce CIGs and
VIS to MVFR/IFR criteria. It could also result in periodic
windshifts and increased wind speeds. Winds will be mainly
diurnally driven at all terminals through most of the forecast
period but then become influenced by convection outflows at both
KCOS and KPUB towards the end of the forecast period, with gusts
likely up to 25 kts for several hours with a windshift out of the
NE at KCOS by around 21Z and at KPUB by around 22Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MDT Saturday for COZ224.

Fire Weather Watch from Sunday morning through Sunday evening
for COZ224.

&&

SHORT TERM...EHR
LONG TERM...PGW
AVIATION...STEWARD
Hazardous weather outlook, Aug 4, 10:40 PM MST, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1140 PM MDT Fri Aug 4 2023

COZ058>089-093>099-060545-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1140 PM MDT Fri Aug 4 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Isolated thunderstorms over the southeast plains will gradually
shift into Kansas overnight, with only a few sprinkles or light
showers over the far east by sunrise. The main risk with storms
overnight will be lightning and briefly gusty winds to 40 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is potential for strong to severe storms across the eastern
plains on Saturday. The main threats with most storms will be
wind gusts to 50 mph, hail half inch in diameter, brief periods of
moderate to heavy rain, and lightning. A few of the storms may
become severe, producing winds gusts to 65 mph and hail up to one
and a half inches in diameter.

Scattered thunderstorms will be possible across the eastern
plains Sunday afternoon and evening.

Critical fire weather conditions will start to increase this
weekend across areas west of I25, and will continue into next
week as conditions dry out and winds start to increase. The
greatest area of concern at this time is the San Luis Valley, but
as the drying trend persists and pushes east, fire weather
highlights may need to be expanded.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed tonight.

10/10

In the hours before

Special weather statement, Aug 4, 7:53 PM MST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
853 PM MDT Fri Aug 4 2023

COZ093-050330-
La Junta Vicinity/Otero County CO-
853 PM MDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of southeastern Otero
County through 930 PM MDT...

At 852 PM MDT, Doppler radar was tracking a strong thunderstorm near
Timpas, or 15 miles southwest of La Junta, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern Otero
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3779 10390 3796 10386 3795 10348 3769 10354
TIME...MOT...LOC 0252Z 280DEG 15KT 3787 10379

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

EP
Special weather statement, Aug 4, 8:26 PM MST, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
926 PM MDT Fri Aug 4 2023

COZ093-097-050400-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
926 PM MDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of southeastern Otero
and southwestern Bent Counties through 1000 PM MDT...

At 926 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Higbee, or 7 miles south of La Junta, moving east
at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Higbee around 935 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3778 10361 3796 10358 3796 10312 3769 10316
TIME...MOT...LOC 0326Z 277DEG 23KT 3787 10351

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

EP

The radar

The Pueblo radar (KPUX), 69 km away, was scanning. The volume nearest the first event began at 08:33 UTC.

Open the radar archive at this moment

Event by event

39 hail, 2 funnel cloud, 1 tornado. Local standard time, as filed.

Hail, El Paso

When
August 5, 1:35 AM MST
Where
El Paso County, 5.63 mi N of Peterson Afb
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
38.910, -104.730

Hail, El Paso

When
August 5, 12:30 PM MST
Where
El Paso County, 4.87 mi N of Peyton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.100, -104.470

Tornado, El Paso

When
August 5, 12:40 PM MST to 12:44 PM MST
Where
El Paso County, 3.81 mi NNE of Black Forest to 4.36 mi NE of Black Forest
Rating
EFU
Path length
2.16 mi
Path width
10 yd
Reported by
Trained Spotter
Coordinates
39.070, -104.670

Trained spotter saw the tornado on the ground around 3 to 4 miles north of his location.

Funnel Cloud, El Paso

When
August 5, 1:03 PM MST
Where
El Paso County, 3.81 mi NNE of Black Forest
Reported by
Trained Spotter
Coordinates
39.070, -104.670

Spotter reported a funnel cloud to the west beginning to appear, just to the north of Monument.

Hail, El Paso

When
August 5, 1:13 PM MST
Where
El Paso County, 2.97 mi NNW of (Aff)usaf Acdmy Colo
Measured
1.25 in hail
Reported by
Public
Coordinates
39.020, -104.890

Hail, El Paso

When
August 5, 1:15 PM MST
Where
El Paso County, 1.07 mi E of (Aff)usaf Acdmy Colo
Measured
1 in hail
Reported by
NWS Employee
Coordinates
38.980, -104.850

Hail, El Paso

When
August 5, 1:20 PM MST
Where
El Paso County, 1.61 mi E of (Aff)usaf Acdmy Colo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.980, -104.840

Hail, El Paso

When
August 5, 1:22 PM MST
Where
El Paso County, 3.3 mi ENE of (Aff)usaf Acdmy Colo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.990, -104.810

Hail, El Paso

When
August 5, 1:22 PM MST
Where
El Paso County, 2.82 mi N of (Aff)usaf Acdmy Colo
Measured
1 in hail
Reported by
Public
Coordinates
39.020, -104.880

Hail, El Paso

When
August 5, 1:27 PM MST
Where
El Paso County, 4.88 mi E of (Aff)usaf Acdmy Colo
Measured
1.25 in hail
Reported by
Public
Coordinates
38.970, -104.780

Funnel Cloud, El Paso

When
August 5, 1:30 PM MST
Where
El Paso County, 5.54 mi WSW of Peyton
Reported by
Trained Spotter
Coordinates
39.010, -104.580

Spotter can see a wall cloud with a brief funnel.

Hail, El Paso

When
August 5, 1:35 PM MST
Where
El Paso County, 4.94 mi SSW of Black Forest
Measured
1.75 in hail
Reported by
Public
Coordinates
38.960, -104.750

Pictures from broadcast mets.

Hail, El Paso

When
August 5, 1:38 PM MST
Where
El Paso County, 3.83 mi ENE of (Aff)usaf Acdmy Colo
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.010, -104.810

Hail, El Paso

When
August 5, 1:40 PM MST
Where
El Paso County, 5.42 mi W of Falcon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.940, -104.720

Hail, El Paso

When
August 5, 1:45 PM MST
Where
El Paso County, 3.22 mi W of Falcon
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.930, -104.680

Hail, El Paso

When
August 5, 1:46 PM MST
Where
El Paso County, 1.61 mi E of Peterson Afb
Measured
1.75 in hail
Reported by
Public
Coordinates
38.830, -104.680

Mping report.

Hail, El Paso

When
August 5, 1:46 PM MST
Where
El Paso County, 2.34 mi SSW of Falcon
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.900, -104.640

Hail, El Paso

When
August 5, 1:49 PM MST
Where
El Paso County, 3.83 mi WSW of Falcon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.900, -104.680

Hail, El Paso

When
August 5, 1:53 PM MST
Where
El Paso County, 3.86 mi NE of Peterson Afb
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
38.870, -104.660

Hail, El Paso

When
August 5, 1:56 PM MST
Where
El Paso County, 3.86 mi NE of Peterson Afb
Measured
1.5 in hail
Reported by
Public
Coordinates
38.870, -104.660

Mping report.

Hail, El Paso

When
August 5, 1:57 PM MST
Where
El Paso County, 3.86 mi NE of Peterson Afb
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
38.870, -104.660

Hail, El Paso

When
August 5, 1:59 PM MST
Where
El Paso County, 4.87 mi N of Peterson Afb
Measured
1.75 in hail
Reported by
Public
Coordinates
38.900, -104.720

Mping Report.

Hail, El Paso

When
August 5, 2:00 PM MST
Where
El Paso County, 1.62 mi W of Schriever Afb
Measured
1.5 in hail
Reported by
Public
Coordinates
38.800, -104.550

Mping report.

Hail, El Paso

When
August 5, 2:00 PM MST
Where
El Paso County, 3.5 mi N of Peterson Afb
Measured
1.75 in hail
Reported by
Public
Coordinates
38.880, -104.700

Hail, El Paso

When
August 5, 2:00 PM MST
Where
El Paso County, 3.5 mi N of Peterson Afb
Measured
1.5 in hail
Reported by
Public
Coordinates
38.880, -104.720

Mping report.

Hail, El Paso

When
August 5, 2:08 PM MST
Where
El Paso County, 2.13 mi SW of Schriever Afb
Measured
2.5 in hail
Reported by
Public
Coordinates
38.780, -104.550

Mping Report.

Hail, El Paso

When
August 5, 2:14 PM MST
Where
El Paso County, 3.62 mi SSW of Schriever Afb
Measured
2.75 in hail
Reported by
Public
Coordinates
38.750, -104.540

Mping report.

Hail, El Paso

When
August 5, 2:23 PM MST
Where
El Paso County, 1.62 mi E of Widefield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.740, -104.700

Hail, El Paso

When
August 5, 2:23 PM MST
Where
El Paso County, 4.31 mi E of Widefield
Measured
1.25 in hail
Reported by
Public
Coordinates
38.740, -104.650

Mping report.

Hail, El Paso

When
August 5, 2:26 PM MST
Where
El Paso County, 7.01 mi SSE of Schriever Afb
Measured
2.5 in hail
Reported by
Public
Coordinates
38.710, -104.460

Mping report.

Hail, El Paso

When
August 5, 2:31 PM MST
Where
El Paso County, 3.77 mi E of Widefield
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.740, -104.660

Hail, El Paso

When
August 5, 2:35 PM MST
Where
El Paso County, 0.88 mi NE of Security
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.760, -104.730

Social media.

Hail, El Paso

When
August 5, 2:43 PM MST
Where
El Paso County, 10.86 mi SSE of Schriever Afb
Measured
1 in hail
Reported by
Public
Coordinates
38.650, -104.460

Mping report.

Hail, El Paso

When
August 5, 2:45 PM MST
Where
El Paso County, 13.52 mi SSE of Schriever Afb
Measured
4 in hail
Reported by
Trained Spotter
Coordinates
38.610, -104.460

Hail, El Paso

When
August 5, 2:46 PM MST
Where
El Paso County, 13.4 mi ESE of Fountain
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
38.590, -104.480

From social media.

Hail, El Paso

When
August 5, 2:47 PM MST
Where
El Paso County, 12.85 mi SSE of Schriever Afb
Measured
2.25 in hail
Reported by
Public
Coordinates
38.620, -104.460

Mping report.

Hail, El Paso

When
August 5, 2:48 PM MST
Where
El Paso County, 11.92 mi SE of Fountain
Measured
3.25 in hail
Reported by
Public
Coordinates
38.580, -104.520

Mping report.

Hail, El Paso

When
August 5, 2:49 PM MST
Where
El Paso County, 11.64 mi SW of Truckton
Measured
2.5 in hail
Reported by
Public
Coordinates
38.590, -104.300

Mping report.

Hail, Otero

When
August 5, 3:59 PM MST
Where
Otero County, Fowler
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.130, -104.020

Hail, Crowley

When
August 5, 4:05 PM MST
Where
Crowley County, Olney Spgs
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.170, -103.950

Hail, Las Animas

When
August 5, 5:10 PM MST
Where
Las Animas County, 15.35 mi NE of Kim
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
37.420, -103.170

Via social media.

Hail, El Paso

When
August 5, 6:54 PM MST
Where
El Paso County, 2.07 mi N of Fountain
Measured
1 in hail
Reported by
Public
Coordinates
38.710, -104.700

Mping report.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2023Every state in 2023This day in weather historyThe tornado archive for Colorado, 2023Warnings in Colorado, August 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1134347, 1134348, 1134349, 1134350, 1134352, 1134353, 1134354, 1134355, 1134356, 1134357, 1134358, 1134359, 1134360, 1134361, 1134362, 1134363, 1134364, 1134365, 1134366, 1134367, 1134368, 1134369, 1134370, 1134371, 1134372, 1134373, 1134374, 1134375, 1134376, 1134377, 1134378, 1134379, 1134380, 1134381, 1134382, 1134383, 1134384, 1134385, 1134386, 1134387, and more.